Alert archive / Indiana / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 19, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Mar 3, 2026, 6:41 PM EST for Hendricks County, Marion County, Indiana. It was in force for 34 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2026, 6:41 PM EST (23:41 UTC)
- Expired
- Mar 3, 2026, 7:15 PM EST
- In force
- 34 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 17 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 6:52 PM EST | HAIL 1 | 1 Sw Avon, IN | |
| Mar 3, 7:00 PM EST | HAIL 0.5 | 2 W Indianapolis Int'L, IN | Report from mPING: Half-inch (0.50 in.). |
| Mar 3, 7:15 PM EST | HAIL 0.5 | 2 Ne Indianapolis Int'L, IN | Report from mPING: Half-inch (0.50 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 494 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
223 WUUS53 KIND 032341 SVRIND INC063-097-040015- /O.NEW.KIND.SV.W.0019.260303T2341Z-260304T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Indianapolis IN 641 PM EST Tue Mar 3 2026 The National Weather Service in Indianapolis has issued a * Severe Thunderstorm Warning for... Central Hendricks County in central Indiana... Southwestern Marion County in central Indiana... * Until 715 PM EST. * At 641 PM EST, a severe thunderstorm was located near Danville, or 24 miles west of Indianapolis, moving east at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Indianapolis, Plainfield, Danville, Avon, and Indianapolis Int'l Airport. This includes Interstate 70 between mile markers 69 and 77. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3973 8665 3978 8664 3976 8621 3966 8621 TIME...MOT...LOC 2341Z 277DEG 38KT 3975 8660 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...1.00 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...<50 MPH $$ ME
2 follow-up statements
105
WWUS53 KIND 040002
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
702 PM EST Tue Mar 3 2026
INC063-040012-
/O.CAN.KIND.SV.W.0019.000000T0000Z-260304T0015Z/
Hendricks IN-
702 PM EST Tue Mar 3 2026
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HENDRICKS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3976 8630 3976 8621 3966 8621 3968 8633
3977 8633 3977 8630
TIME...MOT...LOC 0002Z 275DEG 39KT 3973 8627
$$
INC097-040015-
/O.CON.KIND.SV.W.0019.000000T0000Z-260304T0015Z/
Marion IN-
702 PM EST Tue Mar 3 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EST
FOR SOUTHWESTERN MARION COUNTY...
At 702 PM EST, a severe thunderstorm was located near Speedway, or 7
miles southwest of Indianapolis, moving east at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Indianapolis, Plainfield, Avon, and Indianapolis Int'l Airport.
This includes Interstate 70 between mile markers 69 and 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3976 8630 3976 8621 3966 8621 3968 8633
3977 8633 3977 8630
TIME...MOT...LOC 0002Z 275DEG 39KT 3973 8627
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ME341
WWUS53 KIND 040007
SVSIND
Severe Weather Statement
National Weather Service Indianapolis IN
707 PM EST Tue Mar 3 2026
INC097-040017-
/O.EXP.KIND.SV.W.0019.000000T0000Z-260304T0015Z/
Marion IN-
707 PM EST Tue Mar 3 2026
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION COUNTY
WILL EXPIRE AT 715 PM EST...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.
LAT...LON 3976 8630 3976 8621 3966 8621 3968 8633
3977 8633 3977 8630
TIME...MOT...LOC 0007Z 277DEG 38KT 3973 8624
$$
MEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 6:38 PM EST, 3 minutes earlier. Its key messages:
- Flood Watch in effect from 7PM this evening through 10AM EST Wednesday for the southern two-thirds of the forecast area
- Widespread rain accumulations between 1-3 inches expected through Wednesday morning with locally higher amounts
- Much warmer late week into the weekend with near record warmth Friday
- Daily rain chances with additional threats for rain and thunderstorms this weekend into next week will increase the risk for flooding across central Indiana
Area forecast discussion, Mar 3, 6:38 PM EST, 3 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 638 PM EST Tue Mar 3 2026 .KEY MESSAGES... - Flood Watch in effect from 7PM this evening through 10AM EST Wednesday for the southern two-thirds of the forecast area - Widespread rain accumulations between 1-3 inches expected through Wednesday morning with locally higher amounts - Much warmer late week into the weekend with near record warmth Friday - Daily rain chances with additional threats for rain and thunderstorms this weekend into next week will increase the risk for flooding across central Indiana && .MESOSCALE UPDATE... Issued at 543 PM EST Tue Mar 3 2026 Weak instability from parcels elevated above a frontal inversion paired with around 35 knots of effective shear will support clusters of organized convection early this evening. One cell near Newport/Rockville now has displayed a robust reflectivity core on radar but appears insufficient for >1 inch hail at this time, with only a very low probability of severe. Small hail, lightning, and heavy rain can be expected with the strongest thunderstorms. The heavy rain/flooding threat will increase through the evening as convective coverage increases within warm advection regime and minimally unstable environment, where a moisture provide favorable for high precipitation efficiency resides. && .SHORT TERM (This evening through Wednesday)... Issued at 250 PM EST Tue Mar 3 2026 Current KIND radar imagery depicts rain ongoing over portions of central Indiana. This is associated with a frontal boundary which has stalled across the area. Aloft, a shortwave trough centered near the Rockies continues to advect positive vorticity towards Indiana promoting large scale ascent. Favorable forcing from these features combined with Pacific and Gulf moisture advection within southwesterly mean atmospheric flow will continue to support widespread rainfall. Heavy rainfall is possible at times given the anomalous moisture in place and the potential for training storms along the west to east oriented boundary. Some high-resolution guidance also suggest warm air advection could lead to weak elevated instability. This would support the potential for embedded convective elements and more efficient rainfall rates. Widespread rainfall amounts of 1 to 3 inches are expected with the potential for locally higher amounts. Most guidance including the HREF focuses the heaviest amounts from near Sullivan to Parke county and points east-southeastward. A Flood Watch is in effect from 7PM this evening through 10AM EST Wednesday over roughly the southern two-thirds of the forecast area. Precipitation falling over a 12 hour duration and the ongoing drought in some areas may limit the flash flood threat. However, expected QPF amounts with high-res guidance suggesting the potential for locally higher amounts could still lead to flooding, especially along smaller creeks and streams. Most high-resolution guidance suggest that convection shunts the stalled boundary further south Wednesday morning. If this occurs, a lull in precipitation or more limited coverage of rain would be expected during the day. There is some slight uncertainty in areas, but rain chances were lowered significantly from mid-morning to the early afternoon hours on Wednesday given trends. Additional refinements may be needed in future updates. Rain chances quickly increase again late Wednesday ahead of another system lifting into the region. The aforementioned surface boundary will lift back north as a warm front aiding in low-level theta-e advection. Expect widespread showers and isolated to scattered storms late in the day. Diurnal temperatures swings will be limited by rain and clouds. Look for lows tonight to range from near 40F to 50F while highs Wednesday range from the mid 50s to mid 60s. && .LONG TERM (Wednesday night through Tuesday)... Issued at 250 PM EST Tue Mar 3 2026 Wednesday Night through Saturday... Periods of rain from time to time will be expected from Wednesday Night through Sunday. Models show a continued, persistent warm front lingering across Central Indiana through Friday. An upper level weather disturbance looks arrive and pass on Wednesday Night into Thursday, providing forcing. A warm and moist air mass will be in place, with forecast soundings showing saturation within the lower levels and pwats over 1 inch. Thus confidence remains high for rain showers. Moist ground and continued periodic rainfall may lead to possible lowland flooding. On Friday, morning rain still looks possible as the warm front surges northward toward the Great Lakes. This will place Central Indiana within the warm sector for what should be a very warm early March day within the warm sector. A dry and warm Friday afternoon is possible. More Rain chances will return on Saturday as a cold front approaches and crosses the state. Precise timing, morning or afternoon, of the cold front is a bit uncertain at this moment. Thunder will be possible within the warm sector ahead of the cold front. Sunday and Monday... Dry weather is still expected during this time with mild temperatures. Surface high pressure will be moving across the region with zonal flow in place aloft allowing no arctic air intrusions. Tuesday... Troughing aloft in the western CONUS will lead to SW flow aloft. This will lead to another mild day on Tuesday amid southerly surface flow within the warm sector. At the moment, some instability and sufficient moist appears available that an afternoon thunderstorm cannot be ruled out. && .AVIATION (00Z TAF Issuance)... Issued at 637 PM EST Tue Mar 3 2026 Impacts: - IFR or worse conditions in low ceilings and BR/fog - Brief improvements to MVFR conditions possible at times Discussion: Classic warm advection pattern will persist through much of the TAF period bringing low stratus and BR/fog. Dense fog is unlikely in this pattern. Brief periods of improvement or worsening may occur but the in general this is a steady-state pattern with little variability. Waves of rain can be expected. There is just enough instability for a few weaker thunderstorms with lightning as the main hazard. && .IND WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for INZ044>049-051>057- 060>065-067>072. && MESOSCALE...BRB SHORT TERM...Melo LONG TERM...Puma AVIATION...BRB
Hazardous weather outlook, Mar 3, 3:47 PM EST, 2 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 347 PM EST Tue Mar 3 2026 INZ021-028>031-035>043-042100- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion- 347 PM EST Tue Mar 3 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A few thunderstorms will be possible late today into tonight. Severe storms are not expected, though heavy rainfall and localized flooding will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of waterway flooding by late week. Details on the locations and timing of heaviest rainfall remain uncertain at this time. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible Wednesday along and south of Interstate 70, with additional strong thunderstorms possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ044>049-051>057-060>065-067>072-042100- Parke-Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan- Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur- Knox-Daviess-Martin-Lawrence-Jackson-Jennings- 347 PM EST Tue Mar 3 2026 This hazardous weather outlook is for central Indiana. .DAY ONE...Through Tonight. A few thunderstorms will be possible late today into tonight. Severe storms are not expected, though heavy rainfall and localized flooding will be possible. A Flood Watch is in effect from 7PM this evening through 10AM EST Wednesday as excessive rainfall may lead to flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Daily rain chances with moderate to heavy rainfall at times will lead to increasing chances of waterway flooding by late week. Details on the locations and timing of heaviest rainfall remain uncertain at this time. There is also a chance for thunderstorms at times through Saturday. A few strong storms are possible Wednesday along and south of Interstate 70, with additional strong thunderstorms possible late Friday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but spotters are encouraged to report rainfall amounts. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Mar 3, 5:22 PM EST, 1 hour 19 minutes before
Special Weather Statement National Weather Service Indianapolis IN 522 PM EST Tue Mar 3 2026 INZ035-036-043-044-032300- Montgomery IN-Fountain IN-Parke IN-Vermillion IN- 522 PM EST Tue Mar 3 2026 ...A strong thunderstorm will impact portions of southern Fountain, northern Parke, central Vermillion and southwestern Montgomery Counties through 600 PM EST... At 522 PM EST, Doppler radar was tracking a strong thunderstorm over Ridge Farm, or 16 miles south of Danville, moving east at 55 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor hail damage to vegetation is possible. Locations impacted include... Rockville, Newport, Cayuga, Montezuma, Dana, Kingman, Waveland, Bloomingdale, Marshall, Cecil Harden Lake, Lodi, Turkey Run State Park, Shades State Park, and Judson. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider seeking shelter inside a building. && LAT...LON 3999 8753 3997 8700 3970 8703 3981 8753 TIME...MOT...LOC 2222Z 278DEG 48KT 3990 8762 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH ME
Special weather statement, Mar 3, 5:55 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
555 PM EST Tue Mar 3 2026
INZ036-044>046-032345-
Montgomery IN-Putnam IN-Hendricks IN-Parke IN-
555 PM EST Tue Mar 3 2026
...A strong thunderstorm will impact portions of western Hendricks,
northeastern Parke, southern Montgomery and northern Putnam Counties
through 645 PM EST...
At 554 PM EST, Doppler radar was tracking a strong thunderstorm near
Rockville, or 20 miles southwest of Crawfordsville, moving east at 55
mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Danville, Rockville, Pittsboro, Clayton, Roachdale, Bainbridge,
Fillmore, Coatesville, North Salem, Waveland, Amo, Russellville,
Marshall, Stilesville, Carpentersville, Cecil Harden Lake, Groveland,
Turkey Run State Park, and Judson.
This includes Interstate 70 between mile markers 58 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3989 8724 3987 8645 3963 8644 3963 8646
3960 8647 3960 8649 3976 8725
TIME...MOT...LOC 2254Z 278DEG 47KT 3982 8715
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MESpecial weather statement, Mar 3, 6:30 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
630 PM EST Tue Mar 3 2026
INZ046>048-055-056-040015-
Johnson IN-Hendricks IN-Shelby IN-Hancock IN-Marion IN-
630 PM EST Tue Mar 3 2026
...A strong thunderstorm will impact portions of southwestern
Hancock, northwestern Shelby, northern Johnson, southeastern
Hendricks and Marion Counties through 715 PM EST...
At 629 PM EST, Doppler radar was tracking a strong thunderstorm over
Danville, or 19 miles west of Indianapolis, moving east at 45 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vegetation is possible.
Locations impacted include...
Indianapolis, Greenwood, Plainfield, Brownsburg, Beech Grove,
Speedway, Danville, Southport, Avon, Cumberland, New Palestine,
Warren Park, Clermont, Homecroft, Fairland, Spring Lake, Monument
Circle, Boggstown, Indianapolis Int'l Airport, and Camby.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3955 8585 3962 8625 3963 8625 3963 8629
3967 8651 3983 8647 3982 8584
TIME...MOT...LOC 2329Z 277DEG 41KT 3974 8651
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
MELocal storm report, Mar 3, 6:32 PM EST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
632 PM EST Tue Mar 3 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM Hail 1 N Bainbridge 39.78N 86.81W
03/03/2026 M0.70 Inch Putnam IN Emergency Mngr
&&
BHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 12:35 PM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 21 days |
| Mar 3, 12:35 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 11 days |
| Mar 3, 12:35 PM EST | River Flood Warning | IND | Daviess, Greene, Knox | 7 days |
| Mar 3, 1:38 PM EST | Flood Watch | IND | Bartholomew, Brown, Clay, Daviess, Decatur, Greene and 19 more | 20 hr |
| Mar 3, 5:22 PM EST | Special Weather Statement | IND | Parke, Vermillion | 38 min |
| Mar 3, 5:55 PM EST | Special Weather Statement | IND | Hendricks, Parke | 50 min |
| Mar 3, 6:30 PM EST | Special Weather Statement | IND | Marion | 45 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.